Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 8, NWS Key West, FL

February 1, 2013

NWS Key West, FL issued this small craft advisory at Feb 1, 2013, 4:25 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 4:25 AM EST (09:25 UTC)
Expired
Feb 2, 2013, 10:27 AM EST
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WHUS72 KKEY 010925
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 AM EST FRI FEB 1 2013

GMZ033-034-055-075-011530-
/O.CAN.KKEY.SW.Y.0004.000000T0000Z-130201T1000Z/
/O.NEW.KKEY.SC.Y.0008.130201T0925Z-130202T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES...FRESH TO STRONG NORTH TO NORTHEAST BREEZES ARE
  EXPECTED TO DEVELOP TODAY AND PERSIST TONIGHT. SEAS OF 5 TO 8 FEET
  IN A NORTHWEST SWELL ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ031-032-042>044-052>054-072>074-011530-
/O.NEW.KKEY.SC.Y.0008.130201T0925Z-130202T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
425 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA
FROM OCEAN REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES...NORTH TO NORTHEAST BREEZES WILL FRESHEN TODAY...
  BECOMING STRONG THIS AFTERNOON AND TONIGHT. SEAS OF 5 TO 8 FEET ARE
  EXPECTED IN THE STRAITS OF FLORIDA...WITH SEAS OF 2 TO 3 FEET IN
  HAWK CHANNEL...AND SEAS OF 3 TO 5 FEET IN THE VICINITY OF THE
  FLORIDA REEF TRACT. NEARSHORE WATERS WILL BE ROUGH TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
5 follow-up statements
815 
WHUS72 KKEY 011512
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1012 AM EST FRI FEB 1 2013

GMZ031>034-042>044-052>055-072>075-012315-
/O.CON.KKEY.SC.Y.0008.000000T0000Z-130202T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1012 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...STRONG NORTHEAST BREEZES WILL PERSIST THIS
  AFTERNOON AND TONIGHT. SEAS OF 5 TO 8 FEET ARE EXPECTED IN THE
  STRAITS OF FLORIDA...WITH SEAS OF 2 TO 3 FEET IN HAWK CHANNEL...AND
  SEAS OF 3 TO 5 FEET IN THE VICINITY OF THE FLORIDA REEF TRACT.
  NEARSHORE WATERS WILL BE ROUGH TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
APA
847 
WHUS72 KKEY 012026
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
326 PM EST FRI FEB 1 2013

GMZ031>034-042>044-052>055-072>075-020430-
/O.CON.KKEY.SC.Y.0008.000000T0000Z-130202T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
326 PM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...STRONG NORTHEAST BREEZES WILL OVERSPREAD OUR
  MARINE DISTRICT BY THIS EVENING AND CONTINUE EARLY TONIGHT. SEAS OF
  5 TO 8 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA...WITH SEAS OF 2
  TO 4 FEET IN HAWK CHANNEL...AND SEAS OF 3 TO 5 FEET IN THE VICINITY
  OF THE FLORIDA REEF TRACT. NEARSHORE WATERS WILL BE ROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
APA
571 
WHUS72 KKEY 020315
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 PM EST FRI FEB 1 2013

GMZ031>034-042>044-052>055-072>075-021000-
/O.CON.KKEY.SC.Y.0008.000000T0000Z-130202T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1015 PM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS OF 5
  TO 7 FEET CAN BE EXPECTED ON THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. 

&&

$$
BS
846 
WHUS72 KKEY 020917
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EST SAT FEB 2 2013

GMZ031>034-042>044-021030-
/O.CAN.KKEY.SC.Y.0008.000000T0000Z-130202T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
417 AM EST SAT FEB 2 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

GMZ052>055-072>075-021530-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-130202T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 AM EST SAT FEB 2 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS
  WILL PERSIST OVER THE STRAITS OF FLORIDA THIS MORNING. WINDS WILL
  DECREASE TO 15 TO 20 KNOTS BY AFTERNOON. SEAS OF 5 TO 7 FEET ARE
  EXPECTED OVER THE LOWER STRAITS OF FLORIDA THIS MORNING...WITH THE
  HIGHEST SEAS IN THE GULF STREAM. SEAS LIKELY WILL SUBSIDE TO 4 TO 5
  FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
037 
WHUS72 KKEY 021527
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 AM EST SAT FEB 2 2013

GMZ052>055-072>075-021630-
/O.CAN.KKEY.SC.Y.0008.000000T0000Z-130202T1600Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1027 AM EST SAT FEB 2 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION WHILE WINDS CONTINUE TO DIMINISH AND SEAS SUBSIDE IN THE
STRAITS THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 4:22 AM EST, 3 minutes earlier.

Area forecast discussion, Feb 1, 4:22 AM EST, 3 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
422 AM EST FRI FEB 1 2013

.DISCUSSION...
AIR TEMPERATURES ARE ABOUT 10-15F COOLER IN MOST FLORIDA KEYS ISLAND
COMMUNITIES EARLY THIS MORNING...AND DEWPOINTS ARE NEARLY 20F LOWER.
THE COLD FRONT HAS MOVED WELL EAST AND SOUTH OF THE FLORIDA KEYS...
AND IS NOW DECELERATING OVER THE BAHAMAS AND CUBA. RAIN-FREE
CONDITIONS NOW PREVAIL OVER THE SERVICE AREA...WHILE SKY CONDITIONS
RANGE FROM MOSTLY CLEAR OVER THE SOUTHERN FLORIDA PENINSULA TO MOSTLY
CLOUDY OVER THE LOWER STRAITS OF FLORIDA.

BOUNDARY-LAYER COLD THERMAL ADVECTION IS JUST NOW INTENSIFYING
LOCALLY AS COOL...DENSE AIR FLOWS SOUTHWARD OFF THE FLORIDA
PENINSULA. AIR TEMPERATURES WERE IN THE MID TO UPPER 60S FOR SEVERAL
HOURS FROM THURSDAY AFTERNOON THROUGH EARLY THIS MORNING.
HOWEVER...MOST RECENT TEMPERATURES ARE COMING IN AROUND 61-63F IN
MOST ISLAND COMMUNITIES WITH TEMPERATURES IN THE UPPER 50S OVER
NORTHERN PORTIONS OF FLORIDA BAY AND THE EXTREME UPPER KEYS.

FOR TODAY...COOL AND BREEZY CONDITIONS LIKELY WILL PERSIST THROUGH
MIDDAY WITH TEMPERATURES STRUGGLING TO REACH THE MID 60S WHILE
BOUNDARY-LAYER COLD THERMAL ADVECTION PEAKS. BY LATER THIS
AFTERNOON...AIR TEMPERATURES SHOULD REACH THE UPPER 60S IN MOST
LOCATIONS AS BOUNDARY-LAYER WINDS VEER AND COLD ADVECTION DIMINISHES.

THE NEXT SEVERAL DAYS SHOULD FEATURE TEMPERATURES NEAR OR SLIGHTLY
BELOW AVERAGE. MODERATE TO STRONG WESTERLIES WILL PREVAIL ALOFT WITH
INCOMING AIR TRAJECTORIES ROOTED IN MIGRATORY CONTINENTAL HIGH
PRESSURE CELLS. A LACK OF MOISTURE AND LARGE-SCALE SUBSIDENCE SHOULD
ENSURE VERY LOW TO NIL RAIN CHANCES.
&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL ZONES. NORTH TO NORTHEAST
BREEZES WILL FRESHEN TODAY...BECOMING STRONG FOR A TIME THIS
AFTERNOON AND TONIGHT. FRESH NORTHEAST TO EAST BREEZES LIKELY WILL
PERSIST THROUGH MONDAY NIGHT...WITH GRADUALLY SLACKENING
NORTHEASTERLY BREEZES THEREAFTER.
&&

.AVIATION...
EXPECT MAINLY MVFR CEILINGS TO JUST AFTER SUNRISE...AT KEY WEST
INTERNATIONAL AND MARATHON AIRPORTS. THEN VFR CONDITIONS THROUGH THE
REMAINDER OF FORECAST PERIOD. WINDS FROM THE NORTH... NORTHWEST AT 15
TO 20 KNOTS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ031-GMZ032-GMZ033-
     GMZ034-GMZ042-GMZ043-GMZ044-GMZ052-GMZ053-GMZ054-GMZ055-
     GMZ072-GMZ073-GMZ074-GMZ075.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....JOHNSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 31, 10:30 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EST THU JAN 31 2013

FLZ076>078-GMZ031>034-042>044-052>055-072>075-011100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
1030 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...OVERNIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS ON THE
COASTAL WATERS OF THE GULF OF MEXICO AND THE WESTERN PORTION OF THE
FLORIDA STRAITS. SEAS OF 4 TO 7 FEET WILL PREVAIL ON GULF OF MEXICO
WATERS AND SEAS OF 6 TO 10 FEET WILL PREVAIL ON THE WESTERN PORTION
OF THE FLORIDA STRAITS IN A NORTHWEST SWELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS FRIDAY AND FRIDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY.
A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF
HAWK CHANNEL SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SATURDAY NIGHT THROUGH
AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 10:22 PM ESTSmall Craft Advisory for Hazardous SeasKEY6 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.